Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RE: high vl low viral oad
Jul 17, 2002

DR.Henry, Thank you for your response.My situation is I am desperately pushing for a carefully structured sti as the side effects of meds at this point in time far outweight the "good" of the ul and high cd4's.I am not taking this lightly and am visiting a few different infectious disease specialists to see who has the most experience in these cases as well as who I feel comfortable with.MY current doctor's practice just will not participate in monitored sti" so I've had to look elsewhere and my doctor is aware of my intentions)Here is my additional question.The last three years have been unremarkable in terms of cd4 count or vl.THe cd4 bounced all over the higher range with an average being in the mid 800's (42-44)the vl was always ul.When treatment naive years ago I monitored my cell count over several years and I had a gradual decline from mid 600's to a bottom of 400.When I got to 400 we intiated the first reg.What really prompted this was the vl increased from an average of 40000 to 190000.I must note that I had a concurrent herpes(cold sores very bad) going at the same time that was brought out by serious job related stress.Was this enough to cause the Bump in load(it was never repeated)instead meds were initiated immediately.I should note that the cd4 was slightly lower at this reading but the was the same as the previous check.I also want to note that other than the external issues at that time(which are long over)I felt and looked the best I ever did(pre med)and I had never been sick in any way.So doe you think my "set point" was reset to this higher number and that's where I will rapidly degrade too or is there the possiblity that the bump was due to concurrent infection and hopefully the body did not record this as it's setpoint.I just want to prepare myself in all realms for what to expect.Finally I read that you usually don't experience the "bad" flulike syndrome when seroconverting unless the load goes over 75,000.If this is the case,then I guess I should expect to feel like crap.

Response from Dr. Henry

From the reports in the literature and my experience around 5% of persons who stop HIV meds experience bad rebound symptoms. The CD4 count tends to fall faster in patients who gained the most CD4 cells on treatment. The viral load tends to settle at the level it was prior to any treatment (though it may rebound above that level initially). KH



Previous
Liver Toxicity?
Next
Itching driving him crazy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement